MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 127 HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 127 HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 1236-2-850
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 1235-2-502; restoration (tm) adm.Cup w/ha; lot# g3054011.Cat# 6001-2800; c-taper cocr head 28mm/0; lot# mney3h.Cat# 6052-0625s; secur-fit max 127 hip stem #6; lot# mmm7d1.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient completed 6-year follow-up questionnaire for the restoration adm x3 study.The subject answered "no" for satisfaction of hip replacement.No additional comments on the questionnaire.X-rays and additional questionnaires were not completed at the visit.(note: patient also answered no to 'do you have any pain that was in your hip that has the study hip replacement?').
 
Additional Manufacturer Narrative
Upon receipt of clinician review, the femoral stem was identified as the subject device of this patient's experience.An event involving a securfit stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion of assessment: as described above, this patient underwent a primary cementless total hip arthroplasty and at six years was not satisfied with her result.X-ray examination showed varus and posterior positioning of the femoral component with impingement on the lateral and posterior cortex with reactive changes.I can confirm that the patient did have a left total hip arthroplasty since i was able to see the five and seven year follow-up x-rays.The root cause of the patient's dissatisfaction with her hip replacement is unknown at this time since there is very little information.Dissatisfaction with a total hip arthroplasty, without pain, cannot be evaluated without further information.She could be having mechanical issues with the hip or she could have symptoms from a remote source such as the spine or vascular system or possible muscle weakness, and various other syndromes.In my experience however, it is not uncommon for patients to complain of lateral thigh pain when the femoral component is impinging on the femoral cortex and a pedestal and cortical encroachment exists.However this patient did not complain of pain.At this point with the information i have, i cannot assign the cause of the patient¿s dissatisfaction to the implant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the subject answered "no" for satisfaction of hip replacement.A review of the provided medical records by a clinical consultant indicated: conclusion of assessment: as described above, this patient underwent a primary cementless total hip arthroplasty and at six years was not satisfied with her result.X-ray examination showed varus and posterior positioning of the femoral component with impingement on the lateral and posterior cortex with reactive changes.I can confirm that the patient did have a left total hip arthroplasty since i was able to see the five and seven year follow-up x-rays.The root cause of the patient's dissatisfaction with her hip replacement is unknown at this time since there is very little information.Dissatisfaction with a total hip arthroplasty, without pain, cannot be evaluated without further information.She could be having mechanical issues with the hip or she could have symptoms from a remote source such as the spine or vascular system or possible muscle weakness, and various other syndromes.In my experience however, it is not uncommon for patients to complain of lateral thigh pain when the femoral component is impinging on the femoral cortex and a pedestal and cortical encroachment exists.However this patient did not complain of pain.At this point with the information i have, i cannot assign the cause of the patient¿s dissatisfaction to the implant.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient completed 6-year follow-up questionnaire for the restoration adm x3 study.The subject answered "no" for satisfaction of hip replacement.No additional comments on the questionnaire.X-rays and additional questionnaires were not completed at the visit.(note: patient also answered no to 'do you have any pain that was in your hip that has the study hip replacement?') update based on clinician review: as described this patient underwent a left cementless total hip arthroplasty and at six year follow-up stated that she was not satisfied with the results although she did not complain of pain.X-rays from five year and seven year follow-up showed the implant to be well fixed however the femoral component was in varus and contacting the lateral femoral cortex and it was angulated posteriorly resulting in contact of the posterior femoral cortex.

Brand Name
SECUR-FIT MAX 127 HIP STEM #6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15823925
Report Number0002249697-2022-01667
Device Sequence Number14991818
Product Code MEH
UDI-Device Identifier07613327021097
UDI-Public07613327021097
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number1236-2-850
Device Catalogue Number6052-0625S
Device Lot NumberMMM7D1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age57 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite